Taking too much Aubagio (teriflunomide) may cause diarrhea, kidney problems, or other complications. Seek immediate medical attention if you believe you have taken too much of this medication. Treatment options for an Aubagio overdose may include administering activated charcoal, giving certain medications, and providing supportive care. In addition, there is a certain medication that can help remove Aubagio from the bloodstream.
Aubagio® (teriflunomide) is a prescription medication used to treat relapsing forms of multiple sclerosis (MS). As with any medication, it is possible to overdose on Aubagio.
The specific effects of an overdose would likely vary, depending on a number of factors, including the Aubagio dosage and whether it was taken with any other medications or substances.
At this time, it is not entirely clear what to expect from an Aubagio overdose. There have been no reported cases of an overdose with the medication. In clinical trials, doses as high as Aubagio 70 mg a day (5 times the highest recommended human dose) were given for up to 14 days without causing any significant problems.
There are reports of overdoses occurring with a similar medication known as leflunomide (Arava®). Leflunomide is converted in the body into teriflunomide, the active drug contained in Aubagio. Therefore, it is reasonable to expect the overdose symptoms would be similar between leflunomide and Aubagio.
Based on known symptoms of an overdose with leflunomide, possible symptoms of an Aubagio overdose could include:
- Abdominal (stomach) pain
- Kidney problems
- Low white blood cell counts, which could increase the risk for infections
- Low red blood cell counts (anemia)
- Increased liver enzymes.